What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Apr 23, 5:03 PM CST, 16 minutes earlier.
Area forecast discussion, Apr 23, 5:03 PM CST, 16 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
603 PM CDT Wed Apr 23 2025
...New LONG TERM...
.NEAR TERM...
(Rest of Today and Tonight)
Issued at 1018 AM CDT Wed Apr 23 2025
Satellite imagery shows anvil debris slowly moving in from the
west in association with some morning convection that occurred
over Texas. Moisture advection from the south has also provided
additional low to mid level cloud cover along and south of the
Tennessee River with some pockets of sunshine in southern middle
Tennessee. With a stalled frontal boundary positioned from west to
east near the AL/TN state line, cloud cover will remain in place
through the rest of today into tonight. Despite the cloud cover,
diurnal heating should help increase the instability by this
afternoon allowing for medium chances for showers and
thunderstorms. Without any nearby shortwave to provide extra lift,
precip should wane in coverage after sunset.
Overall a tranquil night is forecast with mostly cloudy skies and
mild temperatures. Overnight lows only dip down into the upper 50s
to lower 60s. If skies can clear a bit fog development is possible
but at this time low confidence that would occur and not included
in the latest forecast update.
&&
.SHORT TERM...
(Thursday through Saturday)
Issued at 1018 AM CDT Wed Apr 23 2025
Not much change in the overall synoptic pattern heading through
the end of the week and into the weekend. Upper level zonal flow
will keep the aforementioned stalled frontal boundary near the
local forecast area. As a series of shortwaves traverse the
boundary expect additional development of showers and storms.
Therefore, medium to high chances for precip is forecast Thursday
through Saturday. The main concern with these storms will be heavy
rain that could result in flash flooding. Temperatures throughout
the short term period will reach the lower 80s each afternoon with
overnight lows in the 60s.
&&
.LONG TERM...
(Saturday night through Wednesday)
Issued at 603 PM CDT Wed Apr 23 2025
High chances for SHRA/TSRA will continue through 03z before this
activity generally wanes by late this evening. AWWs and
amendments may be needed during this window. Will need to watch
for fog at both terminals after Midnight due to the moist boundary
layer after these showers and storms dissipate and have added
MVFR visibilities between 08-12z to account for this. Another
round of SHRA/TSRA will develop Thursday afternoon/evening and
have added a PROB30 to address this.
&&
.AVIATION...
(18Z TAFS)
Issued at 1203 PM CDT Wed Apr 23 2025
MVFR ceilings will linger through the TAF period with periods of
thunderstorms this afternoon that could further reduce flying
conditions. Precip ends after sunset with light winds through the
night. Chances for thunderstorms will once again increase tomorrow
during the late morning.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...None.
TN...None.
&&
NEAR TERM...GH
SHORT TERM....GH
LONG TERM....26
AVIATION...AMP.24
In the hours before
Special weather statement, Apr 23, 3:59 PM CST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Huntsville AL
459 PM CDT Wed Apr 23 2025
ALZ005>008-016-232245-
Marshall AL-Madison AL-Morgan AL-Limestone AL-Cullman AL-
459 PM CDT Wed Apr 23 2025
...STRONG THUNDERSTORMS WILL IMPACT WESTERN MARSHALL...SOUTHERN
MADISON...SOUTHEASTERN LIMESTONE...NORTHEASTERN CULLMAN AND MORGAN
COUNTIES THROUGH 545 PM CDT...
At 459 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Priceville to near Morgan City to
Strawberry. Movement was northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
High Point, Valhermoso Springs, Mooresville, Basham, Hulaco, Morgan
City, Decatur, Priceville, Hartselle, and Ryan Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3426 8644 3426 8649 3425 8650 3425 8652
3423 8652 3420 8655 3431 8664 3443 8707
3465 8698 3462 8634 3460 8632 3460 8630
3422 8625 3419 8640
TIME...MOT...LOC 2159Z 221DEG 9KT 3451 8696 3443 8659 3426 8647
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
AMPSpecial weather statement, Apr 23, 4:02 PM CST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Huntsville AL
502 PM CDT Wed Apr 23 2025
ALZ002-004-005-007-232300-
Lawrence AL-Morgan AL-Limestone AL-Colbert AL-
502 PM CDT Wed Apr 23 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL LIMESTONE...EAST CENTRAL
COLBERT...NORTHWESTERN MORGAN AND CENTRAL LAWRENCE COUNTIES THROUGH
600 PM CDT...
At 501 PM CDT, Doppler radar was tracking a strong thunderstorm near
Trinity, or 9 miles northeast of Moulton, moving northwest at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Belle Mina, Coxey, Trinity, Chalybeate Springs, Ne Smith, Caddo,
Basham, North Courtland, Ripley, and Decatur.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3465 8686 3449 8702 3446 8727 3469 8754
3478 8733 3475 8729 3476 8727 3478 8728
3481 8722 3483 8721 3488 8709
TIME...MOT...LOC 2201Z 139DEG 14KT 3459 8718
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
26Special weather statement, Apr 23, 4:22 PM CST, 57 minutes before
Special Weather Statement
National Weather Service Huntsville AL
522 PM CDT Wed Apr 23 2025
ALZ001>003-232330-
Lauderdale AL-Franklin AL-Colbert AL-
522 PM CDT Wed Apr 23 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL LAUDERDALE...
WESTERN COLBERT AND NORTHWESTERN FRANKLIN COUNTIES THROUGH 630 PM
CDT...
At 522 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tishomingo State Park. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Malone, Pogo, Mt Hester, Cherokee, Srygley Church, Allsboro, Maud,
Barton, Halltown, and Red Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3471 8812 3488 8804 3483 8777 3439 8800
3447 8816
TIME...MOT...LOC 2222Z 288DEG 2KT 3463 8808
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
26Special weather statement, Apr 23, 4:34 PM CST, 45 minutes before
Special Weather Statement
National Weather Service Huntsville AL
534 PM CDT Wed Apr 23 2025
ALZ006-TNZ096-232315-
Madison AL-Lincoln TN-
534 PM CDT Wed Apr 23 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL MADISON AND
SOUTHWESTERN LINCOLN COUNTIES THROUGH 615 PM CDT...
At 534 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hazel Green, or near Meridianville, moving north at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Elkwood, Moores Mill, Belleview, Skinem, Molino, Hazel Green,
Coldwater, Fisk, Taft, and Lincoln.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3486 8643 3482 8664 3509 8679 3516 8647
TIME...MOT...LOC 2234Z 164DEG 7KT 3492 8656
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
AMPSpecial weather statement, Apr 23, 4:50 PM CST, 29 minutes before
Special Weather Statement
National Weather Service Huntsville AL
550 PM CDT Wed Apr 23 2025
ALZ008-010-232330-
Marshall AL-DeKalb AL-
550 PM CDT Wed Apr 23 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN MARSHALL AND
SOUTHWESTERN DEKALB COUNTIES THROUGH 630 PM CDT...
At 550 PM CDT, Doppler radar was tracking strong thunderstorms over
Boaz, moving north at 5 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
McVille, High Point, Geraldine, Lakeview, Guntersville, Hopewell,
Skirum, Arona, Hustleville, and Kilpatrick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3437 8635 3442 8594 3420 8596 3420 8611
3419 8611 3418 8619 3414 8625 3413 8627
TIME...MOT...LOC 2250Z 183DEG 5KT 3421 8617
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
26Special weather statement, Apr 23, 5:01 PM CST, 18 minutes before
Special Weather Statement
National Weather Service Huntsville AL
601 PM CDT Wed Apr 23 2025
ALZ001-002-004-005-240000-
Lawrence AL-Lauderdale AL-Limestone AL-Colbert AL-
601 PM CDT Wed Apr 23 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN LIMESTONE...CENTRAL
LAUDERDALE...EASTERN COLBERT AND NORTHWESTERN LAWRENCE COUNTIES
THROUGH 700 PM CDT...
At 601 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Town Creek to 6 miles south of Cherokee.
These storms were nearly stationary.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Good Springs, Posey Loop, Northwest Alabama Regional Airport, Coxey,
Florence, Oakland, North Courtland, Tuscumbia, Red Rock, and Killen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3495 8714 3492 8794 3462 8793 3459 8723
TIME...MOT...LOC 2301Z 177DEG 3KT 3469 8745 3467 8798
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
26